What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 11:26 PM CST, 34 minutes earlier.
Area forecast discussion, Jun 28, 11:26 PM CST, 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1226 AM CDT Mon Jun 29 2020
.UPDATE...
Updated to include the 06Z aviation discussion.
&&
.AVIATION...
Radar shows persistent area of SHRA with iso embedded TS spreading
towards all terminals except HRO/BPK. Prevailed SHRA where
confidence is highest through morning and retained PROB30 for
scattered TSRA area wide through early evening. While VFR will
common through most of the period, some MVFR cigs are possible
through mid- morning, then restrictions possible in TS. S/SW
winds will be elevated again with gusts over 20 kts possible.
&&
.PREV DISCUSSION...(ISSUED 259 PM CDT Sun Jun 28 2020)
SHORT TERM...Tonight Through Tuesday
An upper ridge continues over the central U.S. with a trough over
the east coast and an upper low over the northwest. A weak upper
trough will move out of Texas tonight and through Arkansas. The
upper low over the northwest will deepen and move slowly east
through Tuesday.
Afternoon showers and thunderstorms have developed in the southwest
and are moving northeast. These storms should dissipate this
evening, but regeneration is anticipated as the upper trough moves
into the state late tonight into Monday morning. Scattered
thunderstorms are expected through the day Monday and again Tuesday.
Severe thunderstorms are not anticipated at this time, but brief
heavy rain can be expected with the stronger storms. Highs will be
in the mid 80s to lower 90s Monday and Tuesday.
LONG TERM...Tuesday Night Through Sunday
So, do you want the good news or bad news first?
The bad news is...it's still summer. It's still summer, and I
foresee heat advisories in our future.
The good news is, this particular round of warm/humid weather
shouldn't last long.
At the beginning of the period, and into late week, surface flow
will be southerly/southwesterly, which will keep Gulf moisture
moving through the region. Southwest upper flow will continue to
send weak disturbances through around the periphery of the eastern
Gulf of Mexico ridge. This will allow for rather humid conditions to
continue, with scattered, largely diurnal showers and thunderstorms.
It does appear the two warmest days will be Wednesday and Thursday
(not necessarily by max temperature so much as by general
discomfort). Heat index values could approach or exceed 105 degrees
these days. The worst should be over the southern portions of
Arkansas.
By the end of the week into the weekend, the longwave pattern will
shift a bit, with ridging expanding from northern Mexico toward the
Great Lakes Region, and troughing developing over the Appalachians.
At the surface, this will allow for a dissipating/weakening backdoor
front to move in to Arkansas from the northeast. The boundary will
likely stall out/dissipate somewhere over us.
As the ridge persists into the weekend, several impulses will move
around the eastern periphery, and these will interact with the
dissipating frontal boundary, allowing for scattered showers and
thunderstorms Thursday through Sunday.
Despite high humidity, temperatures will largely be below
climatological averages. Warm lows will be the problem. Daytime
highs shouldn't be too bad.
Whatever the case, it looks like triple-digit heat should hold off
for a little while...at least for now. Maybe that's some more good
news.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...COOPER
Hazardous weather outlook, Jun 28, 2:52 AM CST, 21 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
352 AM CDT Sun Jun 28 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
352 AM CDT Sun Jun 28 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Isolated to scattered showers and storms will be possible across
the southwestern half of the area today. While organized severe
weather is unlikely, a few stronger storms will be possible and
localized flooding cannot be ruled out. Winds will also be breezy,
especially during the afternoon hours, so caution should be used
on area waterways. Heat index values will climb into the upper 90s
to around 100 degrees this afternoon.
.DAYS TWO THROUGH SEVEN...Monday Through Saturday
The threat for organized severe weather will remain low through much
of next week. Scattered showers and thunderstorms are expected daily
with the best chances during the afternoon through early evening
hours. While a few stronger storms can not be ruled out, the greater
concern will be locally heavy rain associated with any thunderstorms
that do develop.
With abundant moisture in place at the surface and temperatures
expected to be in the upper 80s to lower 90s, heat indices may
approach 105 across some parts of the state next week.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Cooper/67
In the hours before
Special weather statement, Jun 28, 6:21 PM CST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Little Rock AR
721 PM CDT Sun Jun 28 2020
ARZ042-043-054-290045-
Hot Spring AR-Saline AR-Garland AR-
721 PM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARLAND...SOUTHWESTERN
SALINE AND CENTRAL HOT SPRING COUNTIES UNTIL 745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rockwell, or 8 miles south of Hot Springs, moving
north at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hot Springs... Hot Springs Village...
Malvern... Rockport...
Lonsdale... Hot Springs Memorial Field...
Jessieville... Rockwell...
Hot Springs National Park... Bismarck...
Magnet Cove... Red Oak...
Oaklawn Racetrack... Nance...
Social Hill... Mountain Valley...
De Roche... Lake Catherine State Park...
Gulpha Gorge... Hamilton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3427 9288 3431 9319 3474 9313 3466 9266
TIME...MOT...LOC 0021Z 191DEG 28KT 3437 9307
62
Special weather statement, Jun 28, 6:41 PM CST, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
741 PM CDT Sun Jun 28 2020
ARZ032-039-043>045-290100-
Pulaski AR-Perry AR-Lonoke AR-Saline AR-Faulkner AR-
741 PM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...SOUTHWESTERN
LONOKE...SOUTHERN FAULKNER...NORTHERN SALINE AND PULASKI COUNTIES
UNTIL 800 PM CDT...
At 740 PM CDT, Doppler radar was tracking an area of strong winds
along a line extending from Wrightsville to near Southwest Little
Rock to 6 miles southwest of Chenal Valley to near Lonsdale.
Movement was north at 45 mph.
Winds in excess of 40 mph will be possible with this outflow
boundary.
Locations impacted include...
Little Rock... North Little Rock...
Conway... Sherwood...
Jacksonville... West Little Rock...
Maumelle... Hot Springs Village...
Downtown Little Rock... Lonoke...
North Little Rock Airport... Little Rock AFB...
Southwest Little Rock... Mayflower...
Wrightsville... Argenta...
Keo... Houston...
Otter Creek... Ironton...
LAT...LON 3449 9211 3449 9214 3465 9240 3466 9255
3452 9279 3456 9279 3456 9281 3459 9281
3459 9287 3490 9291 3508 9265 3508 9261
3513 9255 3511 9252 3515 9250 3514 9239
3477 9185
TIME...MOT...LOC 0040Z 181DEG 41KT 3459 9219 3472 9240 3473 9255 3460
9278
62Special weather statement, Jun 28, 6:44 PM CST, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
744 PM CDT Sun Jun 28 2020
ARZ044-045-290115-
Pulaski AR-Lonoke AR-
744 PM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE AND EAST
CENTRAL PULASKI COUNTIES UNTIL 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scott, or 8 miles southwest of Lonoke, moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
North Little Rock... Cabot...
Lonoke... Ward...
Carlisle... Austin in Lonoke County...
Keo... Old Austin...
Parnell... Meto...
Sylvania... Toltec Mounds State Park...
McCreanor... Sisemore...
South Bend... Scott...
Baucum... Bevis Corner...
Furlow... Kerr...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3457 9202 3471 9216 3502 9199 3483 9169
TIME...MOT...LOC 0044Z 219DEG 24KT 3472 9202
62
Special weather statement, Jun 28, 6:49 PM CST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
749 PM CDT Sun Jun 28 2020
ARZ047-057-290130-
Monroe AR-Arkansas AR-
749 PM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE AND
NORTHEASTERN ARKANSAS COUNTIES UNTIL 830 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm over
St. Charles, or 12 miles northwest of White River National Wildlife
Refuge, moving northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
St. Charles... Palmer...
Blackton... Indian Bay...
Pine City... Monroe...
Crocketts Bluff... Lawrenceville...
Ragtown... Cross Roads in Monroe County...
Ethel... Louisiana Purchase State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3433 9106 3429 9106 3430 9107 3428 9108
3425 9106 3425 9108 3434 9131 3474 9111
3473 9105 3447 9105 3447 9100 3434 9100
TIME...MOT...LOC 0049Z 212DEG 22KT 3436 9117
62Special weather statement, Jun 28, 7:16 PM CST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
816 PM CDT Sun Jun 28 2020
ARZ025-033-034-046-290200-
White AR-Prairie AR-Woodruff AR-Jackson AR-
816 PM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...NORTHEASTERN
PRAIRIE...SOUTH CENTRAL JACKSON AND SOUTHEASTERN WHITE COUNTIES UNTIL
900 PM CDT...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Des Arc, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Augusta... Patterson...
Tupelo... McCrory...
Hurricane Lake WMA... Weldon...
Becton... Dixie...
Sand Hill... Howell...
Penrose... McClelland...
Gregory... Grays...
Fitzhugh... Pumpkin Bend...
Morton... Hilleman...
Wiville... Georgetown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 9150 3509 9159 3547 9121 3526 9104
3512 9104
TIME...MOT...LOC 0116Z 230DEG 19KT 3507 9145
62Special weather statement, Jun 28, 7:47 PM CST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
847 PM CDT Sun Jun 28 2020
ARZ025-034-290215-
Woodruff AR-Jackson AR-
847 PM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOODRUFF AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 915 PM CDT...
At 847 PM CDT, Doppler radar was tracking a strong thunderstorm over
McFadden, or 14 miles northeast of Augusta, moving northeast at 30
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Patterson... Grubbs...
Tupelo... Algoa...
McCrory... McFadden...
Beedeville... Amagon...
Weldon... Balch...
Blackville... Shoffner...
Pumpkin Bend... Stegall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3522 9118 3536 9132 3576 9104 3529 9104
TIME...MOT...LOC 0147Z 231DEG 26KT 3537 9112
62